Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/1168
Title: Numerical analysis of thin skin depths of 3-D eddy-current problems using a combination of finite element and meshless methods
Authors: Ho, Siu-lau
Yang, Shiyou
Ni, Guangzheng
Wong, Ho-ching Chris
Wang, Yuhuai
Subjects: Eddy-current
Finite element method
Meshless method
Thin skin depth
Issue Date: Mar-2004
Publisher: IEEE
Source: IEEE transactions on magnetics, Mar. 2004, v. 40, no. 2, pt. 2, p.1354-1357
Abstract: To alleviate the difficulties encountered in the generation of meshes for the finite element method for solving thin skin depth problems involving three-dimensional (3-D) eddy-currents, particularly hi cases in which the eddy-current region is only a fraction of the entire domain, a new technique based on the combination of finite element and meshless methods is proposed. The use of numerical approach to uphold the mathematical properties of the combined shape functions in terms of consistency and linear independence is also investigated. It is shown that a very coarse mesh is already sufficient to give accurate numerical results with the proposed algorithm. To validate and demonstrate the advantages of the proposed method, typical numerical results on studies of high-frequency 3-D eddy-current problems are reported.
Rights: © 2004 IEEE. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE.
This material is presented to ensure timely dissemination of scholarly and technical work. Copyright and all rights therein are retained by authors or by other copyright holders. All persons copying this information are expected to adhere to the terms and constraints invoked by each author's copyright. In most cases, these works may not be reposted without the explicit permission of the copyright holder.
Type: Journal/Magazine Article
URI: http://hdl.handle.net/10397/1168
DOI: 10.1109/TMAG.2004.824800
ISSN: 0018-9464
Appears in Collections:EE Journal/Magazine Articles
IC Journal/Magazine Articles

Files in This Item:
File Description SizeFormat 
combination-finite-element_04.pdf213.54 kBAdobe PDFView/Open


All items in the PolyU Institutional Repository are protected by copyright, with all rights reserved, unless otherwise indicated. No item in the PolyU IR may be reproduced for commercial or resale purposes.